Penicillin allergy

Our family has it’s first allergy.

We made it almost 8 years without a single one and now my 15 month old is covered in hives, even 5 days after his last dose. The Benadryl clears things up but when it wears off, they are back and always in a slightly different place.

Nathan is very much allergic to penicillin.

He started taking it on the 23rd and broke out after his nap on the 26th.

I called and because his breathing was fine, the nurse instructed me to give him Benadryl and bring him in.

The picture crazy mommy that I am, I took pictures.

I’d surely need them for my post.

Right?

That and instinct told me the time it took to get there and be seen… The medicine would likely clear it up. Instinct was right and the doctor was happy I took pictures. There were a few spots left on his leg but nothing like what was on his face.

20120930-154124.jpg

I plan to talk to our regular pediatrician about a skin test when he’s older to confirm but for now we can assume the horrible hives/rash was caused by the medicine.

It was the only thing new in his system and there was nothing new in mine.


Get The Wheelchair Mommy in your INBOX:

Comments

  1. says

    Yep, that’s an allergy alright. I’m allergic to penicillin as well although my allergy occurred over years of use so I developed an intolerance to it. Luckily in this era there are alternatives to the medicine. So glad he’s doing alright. :)

  2. Kerry says

    My one year old had amoxicillin and broke out exactly like that. His grandmother and aunt are also allergic. I guess technically, it’s a drug sensitivity, but semantics, you know.

    It took my son about a week to get all cleared up, from start of rash to end of rash. Hope you guys get rash free soon.

Leave a Reply

Your email address will not be published. Required fields are marked *

CommentLuv badge